Risperdal

After trying Abilify, which caused major side effects, I went off medication for a while on my doctor’s orders.  Because I was so high functioning, we had to make sure I really had a mental disorder.    Now I am not a doctor but from what I have read when one has Schizophrenia the sooner you start taking the medicine the sooner the psychosis will stop and your brain will begin to recover.  My theory is that when I started to take the Abilify the psychosis ended and the healing began ending the defiinite psychotic period of my life.  After a couple of months being off the medication, I started to really deteriorate. Not psychosis, I believe, but more delusional believing everything was connected to me (even the gas prices) and I began to be passively suicidal.

At that point I knew I needed medication.  At my reques,t my psychiatrist hospitalized me and began me on Risperdal, I forget the dosage.  The next day I felt better and the symptoms started to fade pretty quick.  But my appetite went crazy, which I had lost entirely prior to the hospitalization.  I remember eating 2 peanut butter and jelly sandwhiches and still being hungry.  Over the next 6 months my appetite did not cease and I gained 50 pounds which I kept on until recently.

Other side effects are that I have a hard time feeling emotion.  Crying is hard (before I cried all the time) and laughing is rare.  This loss of emotions has been very hard for a very emotional person.  I have been told I still have a good personality but I feel like I am not like I was before Risperdal.  I continue to be on it to this day and although I am very grateful it keeps symptoms at bay, I wouldn’t mind if I had more emotions.  I really don’t know how to conquer this side effect but I do try to laugh and cry and feel anger.  I guess it is better this way- to not be psychotic….

I have not experienced many of the other symptoms so for the most part this medication works really well.

Victoria

 

Advertisements

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s